| Model Number |
MC33563 |
| Medical Device Problem Code |
No Flow (2991)
| Health Effect - Clinical Code |
Low Blood Pressure/ Hypotension (1914)
| Date of Event |
08/01/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device is not available for evaluation.Without the return of the sample a comprehensive failure investigation cannot be performed, and a cause cannot be determined.
Event or Problem Description
The event occurred on an unspecified date and involved a 60" (152 cm) appx 1.8 ml, smallbore ext set w/remv microclave® clear, clamp (blue), luer lock.The reporter stated a patient's manifold was primed in the operating room with the substitution tubing and the clear caps were removed off each of the lines.The tubing is 1.8 and bigger than the continuous tubing they usually use for manifolds.The bedside nurse stated there was blood backing up into the manifold.After trying to trouble shoot the pumps and increasing the carrier to 5ml/hr to attempt to clear the line, the nurse ultimately had to disconnect the line closest to the patient to assess if the line was clotted.Once she disconnected the line a lot of fluid expelled from the manifold.The bedside nurse was instructed to push the normal saline carrier through the manifold to clear the blood.After she stopped putting pressure on the back of the syringe, the manifold sucked in air.Staff has had issues with this substitute tubing backing up air after pressure is released from the back of the syringe.Ultimately they were able to clear the manifold and line with continuous pressure on all of the syringes.The patient was on epinephrine at 0.04, amiodarone and milrinone, because they had to interrupt the stead state, they had to increase her drips and call the intensivist to bedside due to her hypotension.Due to this issue the bedside nurse ended up priming a whole new manifold with the continuous tubing we usually use for manifolds.The affected product was not saved.There was patient involvement and no report of patient harm.
Event or Problem Description
Additional information was received by the customer stating that blood was backing up through the entire manifold, all the way to the tubing of all the continuous infusions.The bedside nurse completely primed all new continuous drips and a manifold and changed it out.Once it was all changed out there were no more issues reported.
Additional Manufacturer Narrative
The dhr for lot 5955011 was reviewed and there were no relevant non-conformances found that would have contributed to the reported complaint.Additional information in b5 and h6.